Alert archive / Tennessee / Flash Flood Warnings in 2024
Flash Flood Warning 28, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jun 30, 2024, 4:57 AM CDT for Robertson County, Sumner County, Tennessee. It was in force for 86 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2024, 4:57 AM CDT (09:57 UTC)
- Expired
- Jun 30, 2024, 6:23 AM CDT
- In force
- 86 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Robertson County, TN, Sumner County, TN
The radar
The Nashville radar (KOHX), 31 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 4:58 AM CDT | FLOOD | 1 Ne White House, TN | Report from mPING: River/Creek overflowing; Cropland/Yard/Basement Flooding. |
| Jun 30, 5:04 AM CDT | FLASH FLOOD | 1 Ne White House, TN | Flooding reported at Kennedy St and Hillwood Dr in White House. |
| Jun 30, 5:42 AM CDT | FLASH FLOOD | 1 Ese White House, TN | Corrects previous flash flood report from 1 S White House. House flooded on Autumn Wood Dr. |
| Jun 30, 5:42 AM CDT | FLASH FLOOD | 1 S White House, TN | House flooded in the 300 block of Rolling Acres Dr. |
| Jun 30, 6:15 AM CDT | FLASH FLOOD | 1 Ese White House, TN | Corrects previous flash flood report from White House. Facebook photos show at least one home was flooded and a car overturned in the 300 block of Autumn Wood Dr. An unofficial rainfall measurement of 4.5 was also reported. |
| Jun 30, 6:15 AM CDT | FLASH FLOOD | 2 E White House, TN | Multiple homes flooded on Winchester Ct. |
| Jun 30, 6:15 AM CDT | FLASH FLOOD | White House, TN | At least one home was flooded and a car overturned on Autumn Wood Dr. An unofficial rainfall measurement of 4.5 was also reported. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.0 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 562 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 2105 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
299
WGUS54 KOHX 300957
FFWOHX
TNC147-165-301200-
/O.NEW.KOHX.FF.W.0028.240630T0957Z-240630T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
457 AM CDT Sun Jun 30 2024
The National Weather Service in Nashville has issued a
* Flash Flood Warning for...
Eastern Robertson County in middle Tennessee...
Northwestern Sumner County in middle Tennessee...
* Until 700 AM CDT.
* At 457 AM CDT, doppler radar indicated stationary thunderstorms
producing heavy rain across the warned area around White House and
Cross Plains. Emergency management also reported road flooding in
Cross Plains. Radar estimates between 2 and 3.5 inches of rain
have fallen in the past two hours. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Emergency management reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Gallatin, Goodlettsville, White House, Millersville, Cross Plains,
Orlinda and Cottontown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3659 8688 3665 8659 3662 8655 3638 8647
3634 8670 3641 8675
FLASH FLOOD...OBSERVED
$$
Shamburger1 follow-up statement
566
WGUS74 KOHX 301123
FFSOHX
Flash Flood Statement
National Weather Service Nashville TN
623 AM CDT Sun Jun 30 2024
TNC147-165-301133-
/O.CAN.KOHX.FF.W.0028.000000T0000Z-240630T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Robertson TN-Sumner TN-
623 AM CDT Sun Jun 30 2024
...FLASH FLOOD WARNING IS CANCELLED FOR EASTERN ROBERTSON AND
NORTHWESTERN SUMNER COUNTIES...
Heavy rain has ended across the area and flash flooding is no longer
expected to pose a threat. However, waters will take time to recede
so please continue to heed any remaining road closures.
&&
LAT...LON 3659 8688 3665 8659 3662 8655 3638 8647
3634 8670 3641 8675
$$
ShamburgerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 2:40 AM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jun 30, 2:40 AM CDT, 2 hours 17 minutes before
Area Forecast Discussion National Weather Service Nashville TN 240 AM CDT Sun Jun 30 2024 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Today through Tonight) Issued at 206 AM CDT Sun Jun 30 2024 Radar this morning shows widely scattered showers and a few thunderstorms popping up along and north of I-40. This activity is occurring ahead of a cold front currently across the Midwest that will sink southward later today and tonight. A very humid airmass is in place across the midstate this morning with dewpoints in the 70s to near 80, so anticipating additional scattered showers and storms to bubble up through the morning mainly over our northern half. By midday into the afternoon, more widespread showers and storms are expected to develop along and south of I-40 per the HRRR model, before all activity moves south of the area this evening thanks to the incoming front. Forecast soundings show MLCAPE values peaking near 2000 J/Kg in our south this afternoon with very high PWAT values well over 2 inches. Therefore, even though we are not outlooked by SPC, some of the storms this afternoon could get strong with damaging wet microburst winds possible. Precipitation and associated cloud cover today will keep temperatures down considerably from yesterday with highs only in the 80s to low 90s. Subsequently, heat index values look to stay well below our widespread 105+ criteria except perhaps in our southwest counties - so I've trimmed the north and east sides of the Heat Advisory accordingly in coordination with MEG and HUN. Regardless, will still be hot and very humid throughout Middle Tennessee today. Much drier and cooler air will filter into the region tonight with dewpoints falling into the 50s, so temperatures will see a dramatic change from the past few nights with lows in the upper 50s to low 60s. && .LONG TERM... (Monday through next Sunday) Issued at 206 AM CDT Sun Jun 30 2024 Monday and Monday night both look fantastic thanks to the cool and dry airmass arriving from the north, with temperatures running well below normal for the first part of July. Highs are only expected to reach the upper 70s to mid 80s on Monday, with lows once again dropping into the upper 50s to low 60s. Unfortunately this brief cooldown will be shortlived as an H5 ridge centered over the Arklatex builds eastward into the Tennessee Valley, with the heat and a gradual return of deeper low level moisture arriving for Tuesday. Highs will be 5-10 degrees above Monday's readings in the mid 80s to mid 90s, with lows Tuesday night in the mid 60s to mid 70s. The upper ridge will remain in place for Wednesday before shifting south of the state the rest of the week as the upper level jet stream sinks southward into the Midwest. This pattern will favor continued heat and humidity through the extended forecast but not as hot as we have seen the past couple of weeks, with highs generally in the low to mid 90s. There will also be a notable increase in rain chances, with chance to likely pops from Thursday through Saturday. By Sunday, another weak cold front is currently indicated by 00Z guidance to move through the region, which should lower or briefly stop our rain chances towards the end of the current forecast period. && .AVIATION... (06Z TAFS) Issued at 1222 AM CDT Sun Jun 30 2024 For the most part VFR conditions expected through the TAF period. A cold front is trying to work its way through the mid south and Tennessee overnight and into the day on Sunday. It is summertime and cold fronts tend to loose umph this time of year. Some TS may be possible this morning/afternoon with this front. Confidence is not all that great so indicated the best time with P6SM -SHRA/VCTS. Wanted to try and give the best indication for time as 06Z TAFs tend to be utilized for planning purposed for the day. The only way conditions won/t stay VFR at a TAF site is if a thunderstorms passes directly over a terminal. In this case the storms should move in such that they won/t be long lived. Winds will be NW and swing around to N with the weak frontal passage. High resolution models are indicating some gusty winds after sunset /after 01/00Z/. Haven/t gone as gusty as models indicate. && .PRELIMINARY POINT TEMPS/POPS... Nashville 92 63 85 63 / 60 0 0 0 Clarksville 88 60 82 60 / 40 0 0 0 Crossville 87 57 80 57 / 70 20 0 0 Columbia 92 62 85 60 / 70 10 0 0 Cookeville 87 59 79 59 / 70 20 0 0 Jamestown 85 58 78 57 / 70 20 0 0 Lawrenceburg 92 62 83 60 / 70 10 0 0 Murfreesboro 92 62 85 60 / 70 10 0 0 Waverly 89 61 81 61 / 40 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... Heat Advisory from 11 AM this morning to 6 PM CDT this evening for Bedford-Giles-Lawrence-Lewis-Marshall-Maury-Wayne. && SHORT TERM...Shamburger LONG TERM....Shamburger AVIATION.....12
In the hours before
Special weather statement, Jun 30, 4:05 AM CDT, 52 minutes before
Special Weather Statement
National Weather Service Nashville TN
405 AM CDT Sun Jun 30 2024
TNZ007-008-028-300930-
Robertson TN-Wilson TN-Sumner TN-
405 AM CDT Sun Jun 30 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL SUMNER...NORTHWESTERN
WILSON AND SOUTHEASTERN ROBERTSON COUNTIES THROUGH 430 AM CDT...
At 404 AM CDT, Doppler radar was tracking a strong thunderstorm over
White House, or 11 miles northwest of Gallatin, moving southeast at
15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Gallatin, Hendersonville, Mount Juliet, Goodlettsville, White House,
Millersville, Cross Plains, Portland, Orlinda, Cottontown, and
Bethpage.
This includes Interstate 65 between mile markers 105 and 119.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3646 8677 3662 8659 3647 8627 3624 8651
TIME...MOT...LOC 0904Z 307DEG 13KT 3648 8662
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ShamburgerSpecial weather statement, Jun 30, 4:27 AM CDT, 30 minutes before
Special Weather Statement
National Weather Service Nashville TN
427 AM CDT Sun Jun 30 2024
TNZ007-008-301000-
Robertson TN-Sumner TN-
427 AM CDT Sun Jun 30 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN SUMNER AND
SOUTHEASTERN ROBERTSON COUNTIES THROUGH 500 AM CDT...
At 427 AM CDT, Doppler radar was tracking a strong thunderstorm near
White House, or 8 miles west of Gallatin, moving southeast at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Gallatin, Hendersonville, Goodlettsville, White House, Millersville,
Cross Plains, and Cottontown.
This includes Interstate 65 between mile markers 98 and 112.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3636 8637 3634 8639 3631 8639 3631 8641
3634 8643 3634 8645 3630 8651 3628 8652
3632 8655 3631 8656 3626 8657 3625 8661
3628 8664 3629 8664 3634 8672 3644 8676
3654 8662
TIME...MOT...LOC 0927Z 318DEG 11KT 3641 8661
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ShamburgerLocal storm report, Jun 30, 4:49 AM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
449 AM CDT Sun Jun 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 AM Flood Cross Plains 36.55N 86.68W
06/30/2024 Robertson TN Public
Flooding reported on Owens Chapel Rd at
Cross Plains Rd.
&&
ShamburgerThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 4:05 AM CDT | Special Weather Statement | OHX | Sumner | 25 min |
| Jun 30, 4:27 AM CDT | Special Weather Statement | OHX | Sumner | 33 min |
| Jun 30, 4:46 AM CDT | Areal Flood Advisory | OHX | Robertson, Sumner | 11 min |
| Jun 30, 5:00 AM CDT | Special Weather Statement | OHX | Sumner | 30 min |
| Jun 30, 3:09 PM CDT | Special Weather Statement | OHX | Sumner | 36 min |
| Jun 30, 3:16 PM CDT | Special Weather Statement | OHX | Cheatham | 29 min |
Nearby
Flash Flood Warnings in Tennessee, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.